Facebook Pixel
EmpowHER Guest

What to do when I've changed birth control and started mistakenly with placebo?

By Anonymous April 16, 2013 - 6:32am
Rate This

I am travelling at the moment and ran out of my regular oral contraception pill, when I visited the doctor the brand I used was not sold here so he prescribed me with a new one. I was due to recommence taking my pill the same day, however I started with the placebo tablet and have taken it for a full week...I am now on day 2 of the actual pill containing the oestrogen! However this means that I have been 14 days free from taking the pill....I'm not sure what to do ? Do I keep taking the roll for the remainder of the month? Do I stop ? Please can somebody help as I am I. A relationship and have had unprotected sex twice in this week

Add a Comment1 Comments

HERWriter Guide

Hi Anon

You should call a pharmacist to make sure but two pill free week in a row can definitely cause ovulation. Keep taking your pills and use a back up form of contraception for at least 7 days if you have sex.

Your cycle should regulate in the next month but you do need to use protection for at least 7 days.



April 16, 2013 - 12:49pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Birth Control

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!